Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 53, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 25, 2025, 3:21 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2025, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 25, 2025, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 30 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:22 PM EDT | TSTM WND DMG | 1 E Raynham, MA | In Raynham, wires were down on Goldfinch Dr. Relayed by amateur radio. |
| Jul 25, 3:55 PM EDT | TSTM WND DMG | 3 Ene Lakeville, MA | In Middleboro, a tree was down on Cherry St. Relayed by amateur radio. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WUUS51 KBOX 251921 SVRBOX MAC005-023-252015- /O.NEW.KBOX.SV.W.0053.250725T1921Z-250725T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 321 PM EDT Fri Jul 25 2025 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Central Bristol County in southeastern Massachusetts... Southern Plymouth County in southeastern Massachusetts... * Until 415 PM EDT. * At 321 PM EDT, a severe thunderstorm was located near Raynham, or near Bridgewater, moving southeast at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Plymouth, Taunton, Bridgewater, Middleborough, Wareham, Raynham, Carver, Lakeville, and Rochester. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4173 7068 4189 7106 4196 7102 4189 7059 TIME...MOT...LOC 1921Z 295DEG 19KT 4191 7098 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Dooley
2 follow-up statements
886
WWUS51 KBOX 251952
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
352 PM EDT Fri Jul 25 2025
MAC005-252002-
/O.CAN.KBOX.SV.W.0053.000000T0000Z-250725T2015Z/
Bristol MA-
352 PM EDT Fri Jul 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Massachusetts.
LAT...LON 4173 7068 4184 7094 4185 7096 4190 7085
4189 7059
TIME...MOT...LOC 1952Z 286DEG 25KT 4182 7074
$$
MAC023-252015-
/O.CON.KBOX.SV.W.0053.000000T0000Z-250725T2015Z/
Plymouth MA-
352 PM EDT Fri Jul 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN PLYMOUTH COUNTY...
At 352 PM EDT, a severe thunderstorm was located near Carver, or near
Plymouth, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Plymouth, Middleborough, Wareham, Carver, Lakeville, and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 7068 4184 7094 4185 7096 4190 7085
4189 7059
TIME...MOT...LOC 1952Z 286DEG 25KT 4182 7074
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dooley356
WWUS51 KBOX 252010
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
410 PM EDT Fri Jul 25 2025
MAC023-252020-
/O.EXP.KBOX.SV.W.0053.000000T0000Z-250725T2015Z/
Plymouth MA-
410 PM EDT Fri Jul 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PLYMOUTH COUNTY WILL
EXPIRE AT 415 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Massachusetts.
LAT...LON 4173 7068 4184 7094 4185 7096 4190 7085
4189 7059
TIME...MOT...LOC 2010Z 295DEG 19KT 4178 7063
$$
DooleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:42 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 25, 1:42 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
142 PM EDT Fri Jul 25 2025
.SYNOPSIS...
Above normal temperatures combined with high humidity levels
will bring impactful heat, potentially dangerous if precautions
not taken. Highs expected in low-mid 90s, but will feel more
like upper 90s to low 100s. Showers and thunderstorms possible
later Friday with a cold front with a couple storms strong to
severe with gusty winds and locally heavy downpours. Cooler and
mainly dry Saturday with showers and thunderstorms returning
for Sunday. Outlook for early next week shows summerlike warmth
and humidity, with generally dry weather for the majority of the
time.
&&
.NEAR TERM /THROUGH TONIGHT/...
* Dangerous heat and humidity today for communities away from
coastal RI and southern coast of MA.
* Isolated to scattered thunderstorms mid afternoon-early evening.
Couple strong-severe storms possible.
* Damaging wind gusts are primary threat with any stronger storms. A
secondary threat, locally heavy rainfall which may lead to
isolated flash flooding.
Hot and humid conditions are expected today, approaching dangerous
levels which can have health impacts if proper precautions aren't
taken. The heat will be peaking today as 925mb temperatures rise
into the 25-28C range with a well-mixed boundary layer to support
highs in the low to mid 90s. The highest temperatures will be in the
valleys and Boston metro while breezy onshore flow will keep the
south shore a bit cooler in the upper 80s. It will feel considerably
more humid today compared to Thursday will dewpoints in the low
70s. This will make it "feel" like upper 90s to low 100s. We
will have a Heat Advisory in effect today for all areas except
the Berkshires, Cape/Islands, and south coast. Make sure you
have a location to stay cool, stay hydrated, take frequent
breaks if working outside, and avoid strenuous exercise
outdoors during the afternoon.
The next element of the day will be the chances for showers and
thunderstorms. An approaching shortwave trough and attendant cold
front with a unstable, moist airmass will support chances for
thunderstorms this afternoon. HREF mean MUCAPE shows values 1000-
1500 J/kg with model guidance showing MLCAPE values between 600-1200
J/kg, so lower end moderate instability around. 0-6 km bulk shear
values range 20-35 kts which should be sufficient to support
organization in some clusters/cells. Mid-level lapse rates will be
on the lower end, but low level lapse rates will likely be steep
~9C/km. This environment should support the potential for a handful
of stronger to severe storms. Main threat will be damaging winds
followed by localized heavy rainfall. SPC has the region in a Slight
Risk (level 2 of 5). CAMs continue to show storm coverage as
isolated to scattered in nature. The most likely window is still
between 2 PM and 10 PM for thunderstorms with storms developing from
NW (Western MA) to SE (RI & SE MA). Storms should clear the Cape and
Islands by midnight.
There will be plenty of moisture available today with precipitable
water 150-170% of normal with values around 1.5-2". Model soundings
show sufficient warm cloud depths as well for efficient rain
processes. This together will support thunderstorms capable of
locally heavy rain fall rates, and thus an isolated flash flood
risk. The 00z runs have backed off some from previous runs with
regards to HREF probabilities for 6-hour precipitation exceeding 5
or 10 year ARIs. However, there is a 5-15% probability for 6 hr
precip exceeding the 2 year ARI across northern RI and
east/southeast MA. The HREF PMM 3-hr QPF highlights similar areas
with higher probabilities for > 1". This provides context that a few
storms may be capable of causing localized flash flood impacts to
areas especially flood prone ones (low lying, poor drainage,
urban). However, a widespread flash flood risk is not likely.
Additionally, winds aloft should keep storms moving which will
prevent a storm from sitting over an area dropping heavy rain.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Key Messages:
* Drier and cooler Saturday
Friday Night:
The cold front fully swings through southern New England this
evening with NW winds filling behind it by late evening.
Temperatures drop into the mid to upper 60s for most areas.
Saturday:
A drier airmass will be in place on Saturday behind Friday's
front. It will be considerably cooler as well with 850mb
temperatures closer to normal. This will yield highs in the low
to mid 80s, perhaps a few upper 80s in the CT Valley. Easterly
flow will likely keep the locations along the immediate eastern
coastline a bit cooler in the upper 70s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Key Messages:
* Showers and thunderstorms around Sunday.
* High temps mainly in the 80s next week with a few shower/storm
chances but mostly dry.
Sunday:
An embedded shortwave in the flow aloft flow moves through
Sunday bringing back higher amounts of moisture, clouds, and
shower/storm chances. Timing and location of best chances are
still lower confidence. Chances will be higher for the
afternoon-early evening timeframe.
Next week:
Next week the region remains under general NW aloft with a
series of weak shortwaves moving through flow bringing periodic
chances for showers/thunderstorms. There isn't any strong
signals at this point for a large/organized system, so it should
stay mainly dry outside of some scattered activity.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18Z update...
Today: Moderate in timing of storms, but high confidence in
trends.
VFR. SSW/SW winds at 8-14 kts with occasional gusts up to 22
kts in the afternoon. Isolated to scattered TSRA likely. Best
timeframe between 18z through 02z as storms develop in northwest
MA and move southeast. Due to low coverage of storms, kept the
PROB30 for TSRA at most terminals per latest CAMS. Within storms
can expect brief MVFR conditions, gusty winds, torrential rain,
and frequent lightning.
Tonight: High Confidence.
Any lingering storms exit the coastal waters/islands by 06z.
Cold front drops from NW to SE early evening, shifting winds
from SW to NW speeds at 8-12 kts. Ceilings are generally VFR
with lingering MVFR possible for the outer Cape and Islands.
There is potential for a period of FG/BR for the Cape and
Islands after 00-02z after the cold front moves through.
Saturday: High Confidence.
VFR. Northeast winds 5-8 kts for the interior and 6-12 kts
closer to the coast.
Saturday Night: High Confidence
VFR. NE winds turning SE 5-8 kts.
KBOS terminal...High confidence trends, moderate confidence in
timing for KBOS TAF.
Exact timing of line of storms lower confidence. Storms are
expected to be scattered in coverage making it more difficult to
pin point exact timing. Kept as a PROB30 group.
KBDL terminal...High confidence trends, moderate confidence in
timing for KBDL TAF.
Outlook /Sunday through Wednesday/...
Sunday: Mainly VFR, with local IFR possible. Chance SHRA,
slight chance TSRA.
Sunday Night: VFR. Slight chance SHRA.
Monday through Monday Night: VFR.
Tuesday: VFR. Breezy. Slight chance SHRA, slight chance TSRA.
Tuesday Night: VFR. Slight chance SHRA.
Wednesday: Slight chance SHRA, slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through Saturday Night...High Confidence.
SW winds 10-15 kts, closer to 20 kts for the southern waters
with gusts 20-25 kts. Borderline criteria for SCAs for southern
waters, Cape Cod Bay, Nantucket Sound and Buzzards Bay. Storms
develop late afternoon into early evening as a cold front slides
from the northwest to southeast, then pushing south of the
waters by early Saturday morning and shifting wind to the NNW.
Winds veer SSW Saturday evening.
Outlook /Sunday through Wednesday/...
Sunday through Sunday Night: Winds less than 25 kt. Slight
chance of rain showers.
Monday through Monday Night: Winds less than 25 kt.
Tuesday through Wednesday: Winds less than 25 kt. Slight chance
of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>007-
010>019-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>004.
MARINE...None.
&&
SYNOPSIS...BW/FT
NEAR TERM...McMinn/FT
SHORT TERM...McMinn/FT
LONG TERM...BW
AVIATION...Dooley/McMinn
MARINE...McMinnIn the hours before
Local storm report, Jul 25, 3:03 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
303 PM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Dmg Medford 42.42N 71.10W
07/25/2025 Middlesex MA Fire Dept/Rescue
In Medford, a tree was down in a yard on 9th
St. Relayed by amateur radio.
&&
bwLocal storm report, Jul 25, 3:04 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
304 PM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Tstm Wnd Dmg 1 NE Weston 42.38N 71.25W
07/25/2025 Middlesex MA Fire Dept/Rescue
In Waltham, wires were down on Elm Ave.
&&
bwLocal storm report, Jul 25, 3:07 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
307 PM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM Lightning North Smithfield 41.95N 71.55W
07/25/2025 Providence RI Fire Dept/Rescue
In North Smithfield, a tree was down and on
fire due to lightning. Relayed by amateur
radio.
&&
bwLocal storm report, Jul 25, 3:18 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
318 PM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 1 W Winthrop 42.38N 71.00W
07/25/2025 Suffolk MA Fire Dept/Rescue
In Boston, power lines were down on Annavoy
St. Relayed by amateur radio.
&&
bwLocal storm report, Jul 25, 3:20 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
320 PM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Dmg 2 WNW Plainville 42.01N 71.36W
07/25/2025 Norfolk MA Fire Dept/Rescue
In Plainville, a tree and power lines were
down on High St. Relayed by amateur radio.
&&
bwLocal storm report, Jul 25, 3:21 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
321 PM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Dmg 1 W North Providence 41.86N 71.49W
07/25/2025 Providence RI Fire Dept/Rescue
In North Providence, a tree was down on
wires on Randall Rd. Relayed by amateur
radio.
&&
bwThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 38 min |
| Jul 25, 2:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 25, 2:51 PM EDT | Special Marine Warning | BOX | 84 min | |
| Jul 25, 2:51 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Worcester | 54 min |
| Jul 25, 3:22 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jul 25, 3:34 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 56 min |
| Jul 25, 3:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 25, 4:35 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 25, 4:44 PM EDT | Special Marine Warning | BOX | 61 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.